Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 59, NWS Albany, NY

June 19, 2007Fulton County, Montgomery County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 19, 2007, 4:55 PM EDT for Fulton County, Montgomery County, New York. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 4:55 PM EDT (20:55 UTC)
Expired
Jun 19, 2007, 6:00 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

Counties Fulton County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 58 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 5:00 PM EDTTSTM WND DMGJohnstown, NYTREES AND WIRES DOWN.
Jun 19, 5:03 PM EDTHAIL 1Johnstown, NY
Jun 19, 5:03 PM EDTHAIL 2Ephratah, NYMEASURED 2.30 INCHES
Jun 19, 5:05 PM EDTHAIL 1.754 Wsw Johnstown, NY
Jun 19, 5:15 PM EDTHAIL 1Johnstown, NYON SR 30A.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:23 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 192055
SVRALY
NYC035-057-192200-
/O.NEW.KALY.SV.W.0059.070619T2055Z-070619T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...

* UNTIL 600 PM EDT

* AT 454 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR EPHRATAH...OR ABOUT 6 MILES NORTHWEST OF JOHNSTOWN...
  AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOHNSTOWN...FONDA AND GLOVERSVILLE BY 510 PM EDT...
  TRIBES HILL BY 520 PM EDT...
  FORT JOHNSON AND 7 MILES SOUTHWEST OF BROADALBIN BY 525 PM EDT...
  AMSTERDAM BY 530 PM EDT...
  HAGAMAN BY 535 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4317 7454 4301 7465 4283 7424 4303 7407

$$

SNYDER/VILLANI
1 follow-up statement
000 
WWUS51 KALY 192115
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
515 PM EDT TUE JUN 19 2007

NYC035-057-192200-
/O.CON.KALY.SV.W.0059.000000T0000Z-070619T2200Z/
MONTGOMERY NY-FULTON NY-
515 PM EDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR FULTON AND NORTHEASTERN MONTGOMERY COUNTIES...

AT 511 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RED BUNCH CORNERS TO WEST
PERTH TO FONDA TO 10 MILES SOUTHWEST OF GLEN...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF GLOVERSVILLE TO GLOVERSVILLE TO
FONDA TO 7 MILES NORTHEAST OF COBLESKILL...MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PERTH...HILL CORNERS...CHURCH CORNERS AND BEATTY CORNERS BY 520 PM
  EDT...
  STAIRS CORNERS...HONEYWELL CORNERS AND TRIBES HILL BY 525 PM EDT...
  YOUNG CORNERS...WEST GALWAY AND WALLINS CORNERS BY 530 PM EDT...

LAT...LON 4317 7454 4301 7465 4283 7424 4303 7407

$$

SNYDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:35 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 19, 3:35 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT TUE JUN 19 2007

.SYNOPSIS...
A VERY WARM AND HUMID SOUTHWEST FLOW OF AIR WILL CONTINUE INTO
TONIGHT. A COLD FRONT WILL CROSS THE REGION LATER TONIGHT. THERE
WILL BE SHOWERS AND THUNDERSTORMS AHEAD OF AND ALONG THE FRONT.
BEHIND THE COLD FRONT...A COOLER AND LESS HUMID AIRMASS WILL RETURN
TO THE REGION BY WEDNESDAY AFTERNOON. ANOTHER DISTURBANCE WILL
APPROACH THURSDAY AND BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 2AM WEDNESDAY MORNING/...
CONVECTION FIRING UP ALONG A PRE-FRONTAL TROUGH THAT EXTENDS FROM
NORHTERN HAMILTON COUNTY TO NEAR BINGHAMTON. CELLS ARE MOVING
NORTHEAST ALONG THIS BOUNDARY...SO EASTWARD PROGRESSION WILL BE
SLOW. EXPECT THIS LINE WILL EXTEND FROM THE LAKE GEORGE AREA TO THE
CATSKILLS BY 6-7 PM.

FROM PREVIOUS DISCUSSION...CONCERNING CONVECTION THAT WILL FORM NEAR
THE COLD FRONT. WE FORESEE A LINE OF CONVECTION FORMING AHEAD OF THE
COLD FRONT AND ITS ASSOCIATED UPPER LEVEL TROUGH ENCROACHING THE
REGION 00Z-06Z.  THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS.
HEAVY RAIN CONTINUES TO BE A SUBSTANTIAL THREAT WITH PWATS IN THE
1.5-1.75 RANGE WHICH IS 150-175% ABOVE NORMAL.  THE WRF CREATES A
CONVECTIVE DELUGE FOR THE LAKE GEORGE REGION WITH 5+ INCHES OF
RAINFALL 00Z-12Z.  THE GFS IS MUCH MORE CONSERVATIVE WITH A GENERAL
0.5-1.5 OF RAINFALL.  OVERALL...SOME 2+ AMOUNTS POSSIBLE. THE 06Z
MREFS SHOW PWATS DEPICT PWAT ANOMALIES OF 2-3 STANDARD DEVIATIONS
ABOVE NORMAL OVERNIGHT. THE REGION NEEDS TO RAINFALL TOO.
CONVECTIVE EVOLUTION AND MODE WILL MATTER...THOUGH CORFIDI VECTORS
UTILIZING THE MESO BETA ELEMENTS OFF BUFKIT FOR THE GFS AND WRF
PROFILES SHOW THINGS MOVING ALONG WITH THE FRONT.

SPC HAS INCLUDED ENTIRE FORECAST AREA IN A SEVERE THUNDERSTORM WATCH
THROUGH 1100 PM.

&&

.SHORT TERM /2 AM WEDNESDAY THROUGH WEDNESDAY NIGHT/...
A BAND OF MODERATE RAINFALL WILL PERSIST AFTER 06Z WITH RAINFALL
AMOUNTS IN EXCESS OF AN INCH POSSIBLE...ESPECIALLY FROM THE CAPITAL
REGION NORTH AND WEST.  THE SHOWERS SHOULD END AROUND 12Z OVER
WESTERN NEW ENGLAND...AS THE FRONT CLEARS THE FORECAST AREA.

SUBSIDENCE QUICKLY TAKES PLACE ON WEDNESDAY WITH LINGERING SHOWERS
ACROSS THE EASTERN COUNTIES ENDING BY NOON. COOLER AND DRIER AIR
FILTERS IN THE WAKE OF THE COLD FRONT WITH AFTERNOON HIGH
TEMPERATURES A GOOD 10 DEGREES COOLER THAN TODAYS UNDER PLENTY OF
SUNSHINE.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
TROUGH AND A REINFORCING COLD FRONT WILL CROSS THE REGION THURSDAY
AFTERNOON AND EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS...
WITH ANOTHER SYSTEM SATURDAY AFTERNOON AND NIGHT. OTHERWISE DRY
THROUGH THE PERIOD WITH NORMAL TO A LITTLE BELOW NORMAL TEMPS. ON
TUESDAY A WARMER AND MORE HUMID AIRMASS WILL BEGIN TO MOVE IN.

&&

.AVIATION /19Z MONDAY THROUGH SUNDAY/...
EASTERN NEW YORK AND WESTERN NEW ENGLAND WILL BE IN A WARM SECTOR
THIS AFTERNOON WITH A WARM FRONT LIFTING NORTH OF THE ADIRONDACKS.
ISOLD TO WDLY SCT SHRAS AND TSRAS WILL CONTINUE TO DEVELOP AHEAD OF
A COLD FRONT APPROACHING FROM THE ERN GREAT LAKES REGION AND THE
SAINT LAWRENCE RIVER VALLEY TOWARDS 22Z.  THE SHRAS AND TSRAS WILL
INCREASE AHEAD OF THE COLD FRONT IN THE 22Z-04Z TIME FRAME.  THE
BEST CHANCE FOR THUNDERSTORMS LOOKS TO BE FROM KALB NORTH TO KGFL IN
THIS TIME FRAME.  FLIGHT CONDITIONS WILL GENERALLY BE VFR WITH SOME
MVFR MIXED IN PRIOR TO 00Z.  AFTER 00Z...IFR VSBYS AND ISOLD IFR
CIGS WILL BE POSSIBLE.  FOR NOW...WE LEANED TOWARDS MVFR CIGS AND
VSBYS...EXCEPT AT KGFL.  THE FRONT CLEARS THE REGION BETWEEN
09Z-12Z.  THE WINDS WILL SHIFT FROM THE S/SW AT 5-10 KTS WITH GUSTS
TO 18KTS...TO THE W/NW AT AROUND 10KTS WITH SOME GUSTS TO 20KTS.

OUTLOOK...
WED...VFR. ISOLD AM SHRA.
THU...VFR. ISOLD AFTERNOON/EVENING SHRA/TSRA.
FRI...VFR. NO SIG WX.
SAT...VFR. CHANCE FOR SHRA/TSRA.
SUN...VFR.

&&

.FIRE WEATHER...
SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS
AFTERNOON...AND WILL THEN BECOME MORE WIDESPREAD OVERNIGHT AS A COLD
FRONT APPROACHES...WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE FRONT
WILL SHIFT EAST OF THE REGION WED MORNING...ENDING THE THREAT FOR
SHOWERS FROM WEST TO EAST.

EXPECT MINIMUM RELATIVE HUMIDITIES TO BE 40-50 PERCENT THIS
AFTERNOON...AND 35-45 PERCENT FOR WED AFTERNOON. MAX RH SHOULD BE
90-100 PERCENT TONIGHT...AND AGAIN WED NT.

MIXING HEIGHTS THIS AFTERNOON WILL RANGE FROM 4000-6000 FT ACROSS
THE VALLEYS...AND 6000-8000 FT ACROSS THE WESTERN ADIRONDACKS/MOHAWK
VALLEY REGION. MIXING HEIGHTS WILL BE A BIT LOWER FOR WED
AFTERNOON...MAINLY 4000-5500 FT. HAINES INDICES WILL RANGE FROM 3 TO
5 THIS AFTERNOON...AND 4 TO 6 FOR WED AFTERNOON...WITH THE HIGHEST
VALUES ACROSS THE CATSKILLS.

&&

.HYDROLOGY...
SCATTERED SHOWERS/TSTMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON...AND WILL BECOME MORE WIDESPREAD OVERNIGHT.  THIS SHOULD
PRODUCE AREAL QPF AMOUNTS OF 0.50-1.5 INCHES ACROSS THE WESTERN
MOHAWK VALLEY...SRN ADIRONDACKS AND THE LAKE GEORGE SARATOGA
REGION...WITH 0.25-0.75 EXPECTED FROM THE LOWER/MID HUDSON
VALLEY...NW CT INTO THE BERKS. HOWEVER...DUE TO THE CONVECTIVE
NATURE OF PRECIP...AND ANOMALOUSLY HIGH PWATS /ABOUT 150-175% OF
NORMAL/...ALONG WITH SOME POTENTIAL FOR BACKBUILDING/TRAINING OF
CONVECTION OVERNIGHT...LOCALIZED AMOUNTS OF 1.5 TO 3 INCHES WILL BE
POSSIBLE.  WITH RIVER LEVELS RUNNING SEASONABLY LOW AND HEAVY
RAINFALL NOT EXPECTED TO BE WIDESPREAD...IT IS UNLIKELY THAT MAIN
STEM RIVER FLOODING WILL OCCUR. HOWEVER...RURAL/URBAN AND SMALL
STREAM FLOODING IS POSSIBLE IN ANY AREAS THAT RECEIVE MORE THAN
1.5-3 INCHES OF RAINFALL IN LESS THAN A 3 HOUR PERIOD.

HIGH PRESSURE BUILDS IN WITH COOLER AND DRIER WEATHER FOR WED INTO
EARLY THU.  ANOTHER COLD FRONT WILL BRING ISOLD SHRAS AND TSRAS TO
THE NRN EXTENT OF THE HSA ON THU.  ANOTHER DRY STRETCH WITH COOLER
THAN NORMAL TEMPS IS EXPECTED THU NIGHT THRU THE WEEKEND.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&
Hazardous weather outlook, Jun 19, 3:38 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT TUE JUN 19 2007

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-201100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
338 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND
EVENING...AND AGAIN FRIDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NECESSARY ACROSS EASTERN NEW YORK AND
WESTERN NEW ENGLAND PRIOR TO 11 PM.  PLEASE SEND REPORTS OF LARGE
HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER...WINDS IN EXCESS
OF 58 MPH...OR WIND DAMAGE BRINGING DOWN POWER LINES...LARGE TREE
LIMBS AND TREES VIA THE SPOTTER REPORT FROM THE WEB PAGE...NYSPIN
...OR THE 1 800 SPOTTER NUMBERS.

TAW

In the hours before

Local storm report, Jun 19, 4:08 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     RUSSIA                  43.26N 75.08W
06/19/2007                   HERKIMER           NY   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN.

0230 PM     TSTM WND DMG     OHIO                    43.32N 74.98W
06/19/2007                   HERKIMER           NY   LAW ENFORCEMENT

            TREES DOWN.

&&

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:01 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer59 min
Jun 19, 3:57 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer63 min
Jun 19, 5:24 PM EDTSevere Thunderstorm WarningALYSchenectady51 min
Jun 19, 5:49 PM EDTSevere Thunderstorm WarningALYSchoharie56 min
Jun 19, 5:53 PM EDTSevere Thunderstorm WarningALYSaratoga67 min
Jun 19, 6:03 PM EDTSevere Thunderstorm WarningALYAlbany72 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.